MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BALL HEADS: COCR BALL HEAD 12/14 Ø 36 SIZE S -3.5; HIP METAL FEMORAL HEAD

MEDACTA INTERNATIONAL SA BALL HEADS: COCR BALL HEAD 12/14 Ø 36 SIZE S -3.5; HIP METAL FEMORAL HEAD
Model Number 01.25.030
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Osteolysis (2377)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 02-may-2023.Lot 151916: (b)(4) items manufactured and released on 11-sep-2015.Expiration date: 2020-07-31.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported case during the period of review.Stem: amistem h 01.18.134 ha coated std stem size 4 (k093944) lot.155658: (b)(4) items manufactured and released on 09-feb-2016.Expiration date: 2021-01-27.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation performed by medica affairs department revision surgery 6 years and 11 months after primary tha due to osteolysis possibly related to suspected trunnionosis from the cocr head metal taper in the proximal femur and around the cup implant.However, the pictures that were examined did not show macroscopic damages to the head that would be compatible with such diffuse osteolysis.From radiographic images, a greater trochanter fracture is visible, probably related to osteolytic consequenses.The surgeon revised successfully cup, head and liner.Preliminary investigation performed by r&d project manager from the description and from the pictures received it is not possible to establish a root cause.From the pictures we can see that the cocr 01.25.030 cocr ball head 12/14 ø 36 size s -3.5 lot.151916 sems to have some signs /scratches in the inner part of the conical connection but the images are not sufficient clear.The images not show macroscopic damages to the head that would be compatible with such diffuse osteolysis mentioned in the event description.It is not possible to determine a root cause of these scratches since they could potentially have been caused both from the possible ware between the stem taper and the femoral head connection and during the head removal phase.We will try to better understand from the visual inspection once the specimens will be available.
 
Event or Problem Description
Revision surgery performed at about 6 years and 11 months after primary due to suspected trunnionosis from the cocr head metal taper and osteolysis in the proximal femur and around the cup implant.Moreover, x-rays show a greater trochanter fracture.The surgeon revised successfully cup, head and liner.
 
Additional Manufacturer Narrative
Correction of data reported: - despite the initial communication, the devices were not available.

Brand Name
BALL HEADS: COCR BALL HEAD 12/14 Ø 36 SIZE S -3.5
Common Device Name
HIP METAL FEMORAL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16970519
Report Number3005180920-2023-00371
Device Sequence Number5225659
Product Code JDI
UDI-Device Identifier07630030805202
UDI-Public07630030805202
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K080885
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number01.25.030
Device Catalogue Number01.25.030
Device Lot Number151916
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date05/20/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight100 KG